MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BA25-70/I16-30
Medical Device Problem Codes Off-Label Use (1494); Material Puncture/Hole (1504)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 04/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially treated with thoracic endovascular aortic repair for a fusiform aneurysm with implant of an afx2 bifurcated stent graft and an afx vela suprarenal.The afx2 bifurcated stent graft was implanted through the right approach and then the vela suprarenal was implanted right below the renal arteries.The physician elected to implant an additional 10mm bare stent (non-endologix) because the left common iliac artery was narrow.This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx system per the ifu and the absence of an abdominal aortic aneurysm.The final angiography confirmed there were no endoleaks and the procedure was completed.Approximately four and a half (4.5) years post initial procedure, the patient was sent to the emergency room due to an impending rupture.An emergency open surgery was performed, and 2 blood leaks from the suture lines of the front and back side of the afx2 bifurcated stent graft were confirmed.The suture holes were repaired with hydrofit (non-endologix).Aneurysmorrhaphy was performed and the procedure was completed.Note: the afx2 system was evaluated using endologix components.The safety and effectiveness of other stent or stent graft devices used in conjunction with the afx2 system have not been established.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type iiib endoleak and additional surgical procedure complaints are unconfirmed.This is not consistent with the reported adverse event/incident.There was concomitant product use of a non elgx stent in the left common iliac artery making this off label.It is unclear if this contributed to the reported event.Device, user, procedure or anatomy relatedness of complaints could not be determined.Procedure related harms could not be determined.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: g3: date received by manufacturer has been updated.H6: result code: remove code 3233.H6: conclusion code: remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
irvine, CA 92618
8009832284
MDR Report Key21977970
Report Number3011063223-2025-00062
Device Sequence Number15750279
Product Code MIH
UDI-Device Identifier00818009014870
UDI-Public(01)00818009014870(17)221205
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 04/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/05/2022
Device Model NumberBA25-70/I16-30
Device Lot Number2314202010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/13/2025
Supplement Date Received by Manufacturer05/07/2025
Initial Report FDA Received Date05/07/2025
Supplement Report FDA Received Date07/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10MM BARE STENT (NON-ENDOLOGIX).; AFX VELA SUPRARENAL, LOT # 2253197019.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown